MAUDE Adverse Event Report: ETHICON INC. BLAKE (R) DRAIN 19FR R/F; CATHETER, IRRIGATION

ETHICON INC. BLAKE (R) DRAIN 19FR R/F; CATHETER, IRRIGATION
Model Number 2230
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Not Applicable (3189)
Date of Event 07/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Attempts to obtain the following information have been made but has not been obtained.What is the current status of the patient? patient was doing ok, in spite of the additional surgery.Attempts to obtain the following information have been made but has not been obtained.To date the device has not been received.If the further details are received at a later date a supplemental medwatch will be sent.Were any anomalies noted of the drain condition upon placement? did the drain come in contact with sharp objects at any time: surgical instruments, surgical needles, sutures,? did the drain function as intended? was drain removed after fulfilling need? where was the tip of drainage tube located? how was drain secured? please provide patient demographic information: age, gender, weight, bmi at the time of the index procedure? lot number of drain? what is the physician¿s opinion as to the etiology of or contributing factors of this event? response: i¿m afraid it¿s not possible to get any of this further info.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported a patient underwent a cabg on an unknown date and a drain was used.Post operatively, nurse attempted remove pericardial drain as per protocol and resistance felt.Doctor reviewed patient and informed staff that difficult drain removal was expected due to difficult insertion (small incision).Drain tubing snapped on attempted removal, leaving remaining part of drain tube internally.The patient had to return to surgery to have the broken part of the drain removed.The external drain segment was retained for collection.The internal drain segment was not retained.It is unclear whether the drain was accidently sutured in, as the internal part of drain was not retained post-removal.Patient had an additional surgical procedure to have broken drain segment removed ¿ resulting in possible increased length of stay, and prolonged recovery time from cumulative surgical procedures.Patient was doing ok.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: (b)(6) 2020.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 10/13/2020.H3 evaluation: product received for analysis.Received one 30 cm long piece of 19fr blake round fluted drain, with its proximal end attached to the adapter.The distal end is broken near the black dot area.The broken surface has uneven and indented character; such appearance is typical for breakage following some mechanical pre-damage like small cut or nick.Since the drain broke near the black dot, we can assume that the drain may be sewed in this area.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
BLAKE (R) DRAIN 19FR R/F
Common Device Name
CATHETER, IRRIGATION
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10446175
Report Number2210968-2020-06330
Device Sequence Number19531741
Product Code GBX
UDI-Device Identifier10705031003583
UDI-Public10705031003583
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K953655
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2230
Device Catalogue Number2230
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2020
Initial Date Received by Manufacturer 08/17/2020
Supplement Date Received by Manufacturer08/17/2020
09/30/2020
Initial Report FDA Received Date08/24/2020
Supplement Report FDA Received Date08/24/2020
10/13/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;